Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Compact Einstein warped product spaces with nonpositive scalar curvature


Authors: Dong-Soo Kim and Young Ho Kim
Journal: Proc. Amer. Math. Soc. 131 (2003), 2573-2576
MSC (2000): Primary 53B20, 53C20
DOI: https://doi.org/10.1090/S0002-9939-03-06878-3
Published electronically: February 26, 2003
MathSciNet review: 1974657
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study Einstein warped product spaces. As a result, we prove the following: if $M$ is an Einstein warped product space with nonpositive scalar curvature and compact base, then $M$ is simply a Riemannian product space.


References [Enhancements On Off] (What's this?)

  • 1. J. K. Beem, P. E. Ehrlich and K. L. Easley, Global Lorentzian Geometry (2nd ed.), Marcel Dekker, Inc., New York (1996). MR 97f:53100
  • 2. A. L. Besse, Einstein Manifolds, Springer-Verlag, Berlin-Heidelberg (1987). MR 88f:53087
  • 3. R. L. Bishop and B. O'Neill, Manifolds of negative curvature, Trans. Amer. Math. Soc. 145 (1969), 1-49. MR 40:4891
  • 4. D. DeTurck, Metrics with prescribed Ricci curvature, Seminar on Differential Geometry (S. T. Yau, ed.), Ann. of Math. Stud., vol. 102, Princeton Univ. Press, Princeton, NJ (1982), 525-537. MR 83e:53014
  • 5. S. Gallot, D. Hulin and J. Lafontaine, Riemannian Geometry, Springer-Verlag, Berlin (1987). MR 88k:53001
  • 6. B. O'Neill, Semi-Riemannian Geometry with applications to Relativity, Academic Press, New York (1983).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53B20, 53C20

Retrieve articles in all journals with MSC (2000): 53B20, 53C20


Additional Information

Dong-Soo Kim
Affiliation: Department of Mathematics, College of Natural Sciences, Chonnam National University, Kwangju, 500-757, Korea
Email: dosokim@chonnam.chonnam.ac.kr

Young Ho Kim
Affiliation: Department of Mathematics, College of Natural Sciences, Kyungpook National University, Taegu, 702-701, Korea
Email: yhkim@knu.ac.kr

DOI: https://doi.org/10.1090/S0002-9939-03-06878-3
Keywords: Einstein space, warped product, Ricci tensor, Hessian tensor, Ricci identity
Received by editor(s): August 14, 2000
Received by editor(s) in revised form: July 10, 2001
Published electronically: February 26, 2003
Additional Notes: This work was supported by the Brain Korea 21.
Dedicated: Dedicated to Professor Bang-yen Chen on the occasion of his sixtieth birthday
Communicated by: Wolfgang Ziller
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society